Riley has started coughing and I'm not sure why. She had a terrible staph rash on her back and the dermatologist started her on an antibiotic. At the same time her neurologist wanted to wean her prednisone down from 2.5 mg/day to 1 mg/day because he thought that the rash could have been a side effect from a weakened immune system from her being on steroids for SM for 4+ years. She developed the cough, non-productive, about 3 days after she started the antibiotics. I called the dermatologist who said that she had never heard of that kind of side effect from the antibiotic she was on (sorry I can't remember what it was). After a week of coughing, I took Riley in to my regular vet who took chest x-rays which were perfectly normal - both heart and lungs. She also said her heart sounded fine. She suggested waiting until her 3 week course of antibiotics was finished and if she was still coughing, then bring her to the cardiologist.

Now she is 2 weeks off antibiotics and her coughing has decreased dramatically, but is still there. Some days she doesn't cough at all and sometimes she'll go 2-4 days without coughing. I actually had a cardio appt for her last Monday and cancelled because she hadn't coughed for 4 days, but now she's coughing again. So my question is, should I reschedule the cardio appt or could this be a reaction to being weaned off the higher dose of prednisone? She's never had this kind of reaction before when weaned from a higher dose so I doubt that's the cause. She's acting very normal otherwise, energy level, eating, no trouble breathing, etc. What would you all recommend?